Alert archive / Tennessee / Special Weather Statements in 2021
Special Weather Statement, NWS Memphis, TN
NWS Memphis, TN issued this special weather statement at Nov 21, 2021, 2:39 PM CST for Tipton County, Tennessee. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 21, 2021, 2:39 PM CST (20:39 UTC)
- Expired
- Nov 21, 2021, 3:15 PM CST
- In force
- 36 min
- Issued by
- NWS Memphis, TN
- Hail
- 0.50 in
- Wind
- 30
County Tipton County, TN
The radar
The Memphis radar (KNQA), 28 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.7 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -177 J/kg
- Mixed-layer LCL
- 869 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 273 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
771 WWUS84 KMEG 212039 SPSMEG Special Weather Statement National Weather Service Memphis TN 239 PM CST Sun Nov 21 2021 TNZ049-050-088-089-212115- Tipton TN-Fayette TN-Shelby TN-Haywood TN- 239 PM CST Sun Nov 21 2021 ...A strong thunderstorm will impact portions of southeastern Tipton, northern Fayette, southwestern Haywood and northeastern Shelby Counties through 315 PM CST... At 239 PM CST, Doppler radar was tracking a strong thunderstorm over Brighton, or 8 miles southwest of Covington, moving east at 45 mph. HAZARD...Half inch hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Covington, Munford, Brighton, Dancyville, Atoka, Mason, Gallaway, Stanton, Braden, Asbury, Yum Yum, Barretville, Egypt, Belmont, Hickory Point, Redwood, Taylor Chapel, Rosemark, Shepp and Idaville. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 3536 8983 3555 8980 3553 8918 3526 8922 TIME...MOT...LOC 2039Z 276DEG 40KT 3545 8972 MAX HAIL SIZE...0.50 IN MAX WIND GUST...<30 MPH $$ SJM
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Nov 21, 11:56 AM CST, 2 hours 43 minutes earlier.
Area forecast discussion, Nov 21, 11:56 AM CST, 2 hours 43 minutes before
Area Forecast Discussion National Weather Service Memphis TN 1156 AM CST Sun Nov 21 2021 .DISCUSSION... Updated for aviation discussion && .PREV DISCUSSION... /issued 1020 AM CST Sun Nov 21 2021/ UPDATE... Added some thunder to the forecast for today's line of showers. Despite minimal instability, we've still seen a few lightning strikes and rumbles of thunder in the approaching line over eastern AR this morning. Added a slight chance of thunderstorms throughout the day as the system progresses across the Mid-South. Rest of the forecast is on track. CAD DISCUSSION.../issued 329 AM CST Sun Nov 21 2021/ It's 15-20 degrees warmer across the Mid-South this morning than it was 24 hours ago. Most of the area is in the upper 40s to middle 50s. South winds are boosting moisture levels across the area ahead of another cold front approaching the Midsouth. Most of the area should warm into the 60s or even near 70 degrees today, but some of the coldest temperatures of the Fall are on our doorstep. Rain showers will overspread the Midsouth early today. No strong or severe thunderstorms are expected. Most of the area should see around a half of an inch of rain. Rain will come to an end tonight with cooler air filtering into the area. Surface high pressure will build across the Southeastern US Monday with a ridge shifting out of the Plains over the Mississippi river valley Tuesday. As a result, dry and cool conditions are expected Monday through Wednesday. Our coldest temperatures so far this Fall are expected Tuesday morning when all of the Midsouth should drop below freezing. Portions of Northwest Tennessee could drop into the lower 20s. High temperatures should rebound into the low 60s by Wednesday. After midweek, weak southwest flow will set up across the area. Another cold front will usher in a chance of rain showers Thursday resulting in another one-half of an inch or so of rain. Subfreezing morning temperatures are expected again Friday and Saturday with highs in the mid 40s to mid 50s. Next weekend looks dry. 30 && .AVIATION... MVFR conds are widespread across the area in advance of a cold front moving into the region. Expect conds to lower to IFR for a few hours this afternoon into this evening. There is some elevated instability north of I-40 and as a result there have been a few TSRAs. Given latest CAMs will add a VCTS for KMEM and KTUP later this afternoon into this evening. South winds will shift to N at 10 kts late this afternoon into this evening and conds will improve to VFR this evening. VFR with N/NNE winds at 10-12 kts on Monday. SJM && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Nov 21, 1:39 PM CST, 1 hour before
Hazardous Weather Outlook National Weather Service Memphis TN 139 PM CST Sun Nov 21 2021 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-222145- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 139 PM CST Sun Nov 21 2021 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...This Afternoon and Tonight Thunderstorms capable of producing hail will occur into the evening hours. .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. KRM
In the hours before
Local storm report, Nov 21, 1:15 PM CST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
115 PM CST SUN NOV 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0114 PM HAIL WEINER 35.62N 90.90W
11/21/2021 E0.88 INCH POINSETT AR LAW ENFORCEMENT
&&
ARSSpecial weather statement, Nov 21, 1:44 PM CST, 55 minutes before
Special Weather Statement
National Weather Service Memphis TN
144 PM CST Sun Nov 21 2021
ARZ027-028-TNZ048-049-088-212030-
Poinsett AR-Mississippi AR-Tipton TN-Lauderdale TN-Shelby TN-
144 PM CST Sun Nov 21 2021
...A strong thunderstorm will impact portions of eastern Poinsett,
southwestern Mississippi, central Tipton and southwestern Lauderdale
Counties through 230 PM CST...
At 144 PM CST, Doppler radar was tracking a strong thunderstorm near
Marked Tree, moving east at 45 mph.
HAZARD...Nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Trumann, Marked Tree, Lepanto, Wilson, Tyronza, Fort Pillow State
Park, Munford, Brighton, Joiner, Dyess, Bassett, Marie, Fulton,
Dixonville, Tipton, Atoka, Gilt Edge, Burlison, Garland and Birdsong.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3566 9054 3564 8972 3536 8976 3542 9017
3544 9014 3544 9037 3546 9055
TIME...MOT...LOC 1944Z 275DEG 41KT 3556 9046
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH
SJMSpecial weather statement, Nov 21, 2:39 PM CST, 0 minutes before
Special Weather Statement National Weather Service Memphis TN 239 PM CST Sun Nov 21 2021 TNZ049-050-088-089-212115- Tipton TN-Fayette TN-Shelby TN-Haywood TN- 239 PM CST Sun Nov 21 2021 ...A strong thunderstorm will impact portions of southeastern Tipton, northern Fayette, southwestern Haywood and northeastern Shelby Counties through 315 PM CST... At 239 PM CST, Doppler radar was tracking a strong thunderstorm over Brighton, or 8 miles southwest of Covington, moving east at 45 mph. HAZARD...Half inch hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Covington, Munford, Brighton, Dancyville, Atoka, Mason, Gallaway, Stanton, Braden, Asbury, Yum Yum, Barretville, Egypt, Belmont, Hickory Point, Redwood, Taylor Chapel, Rosemark, Shepp and Idaville. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 3536 8983 3555 8980 3553 8918 3526 8922 TIME...MOT...LOC 2039Z 276DEG 40KT 3545 8972 MAX HAIL SIZE...0.50 IN MAX WIND GUST...<30 MPH SJM
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 21, 3:07 PM CST | Special Weather Statement | MEG | DeSoto | 23 min |
| Nov 21, 3:19 PM CST | Special Weather Statement | MEG | Tunica | 26 min |
| Nov 21, 3:41 PM CST | Special Weather Statement | MEG | Tate, Tunica | 34 min |
| Nov 21, 4:23 PM CST | Special Weather Statement | MEG | Lafayette | 37 min |
| Nov 21, 4:28 PM CST | Special Weather Statement | MEG | Coahoma | 32 min |
| Nov 21, 4:31 PM CST | Special Weather Statement | MEG | Benton, Tippah | 29 min |
| Nov 21, 4:54 PM CST | Special Weather Statement | MEG | Panola | 36 min |
| Nov 21, 1:44 PM CST | Special Weather Statement | MEG | Tipton | 46 min |
| Nov 21, 3:05 PM CST | Special Weather Statement | MEG | Shelby | 25 min |
| Nov 21, 3:15 PM CST | Special Weather Statement | MEG | Chester | 30 min |
| Nov 21, 3:37 PM CST | Special Weather Statement | MEG | Fayette | 38 min |
| Nov 21, 3:40 PM CST | Special Weather Statement | MEG | Chester, Hardeman, McNairy | 35 min |
| Nov 21, 3:40 PM CST | Special Weather Statement | MEG | Shelby | 35 min |
| Nov 21, 12:56 PM CST | Severe Thunderstorm Warning | MEG | Poinsett | 49 min |
| Nov 21, 2:40 PM CST | Special Weather Statement | MEG | Cross | 35 min |
| Nov 21, 3:16 PM CST | Special Weather Statement | MEG | Crittenden | 29 min |
| Nov 21, 3:45 PM CST | Special Weather Statement | MEG | St. Francis | 30 min |
| Nov 21, 3:47 PM CST | Special Weather Statement | MEG | Poinsett | 28 min |
Nearby
Special Weather Statements in Tennessee, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.